MAUDE Adverse Event Report: GIVEN IMAGING VIETNAM CO LTD VERSAFLEX; ELECTRODE, PH, STOMACH

GIVEN IMAGING VIETNAM CO LTD VERSAFLEX; ELECTRODE, PH, STOMACH
Model Number 957970
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Discomfort (2330)
Date of Event 10/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the calibration and other pre-sequence operations of the catheter were normal.After the catheter was placed, the patient was uncomfortable.The patient did not bite the catheter.The operator was careful during the operation and did not see the catheter enter the oral cavity.The electrode was removed and the tip of the electrode was found to be broken.The broken tip of the electrode was inside the patient's body.The break was sharp.At the same time, blood was found on the surface of the electrode.It passed through the nasal cavity to the stomach and the bleeding was within this range.No gastroscopy was done, and there was no specific bleeding site.The event lead to or extend patient hospitalization.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d4 (udi), d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device and photos were available for evaluation.Visual inspection noted that the end of the catheter was broken and was completely separated from the remainder of the catheter.It was reported that the versaflex catheter tip broke and there was unintentional disengagement of device/component into the patient and was not retrieved.The reported issues were confirmed.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VERSAFLEX
Common Device Name
ELECTRODE, PH, STOMACH
Manufacturer (Section D)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM 
Manufacturer (Section G)
GIVEN IMAGING VIETNAM CO LTD
suite 6a, 6th floor
ho chi minh city
VM  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20683768
Report Number3007662958-2024-00011
Device Sequence Number15592697
Product Code FFT
UDI-Device Identifier04260167483931
UDI-Public(01)04260167483931(17)250311(10)F2337203UA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2025
Device Model Number957970
Device Catalogue Number957970
Device Lot NumberF2337203UA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer10/31/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age24 MO
Patient SexMale
Patient Weight15 KG